vicodin

Vicodin Overdose

It’s possible to take too much Vicodin or use it in a way that leads to an overdose. This can happen accidentally or intentionally and can lead to cardiac arrest or death. The hydrocodone component of the medication is an opioid analgesic and can cause labored breathing and extreme drowsiness. Vicodin also contains acetaminophen, a non-narcotic analgesic which causes liver failure in high doses. The symptoms of a Vicodin overdose can vary among patients and depend on several factors. These can include how much was taken, how the body responds to the drug and whether it was taken in combination with other substances such as alcohol, other prescription drugs, other narcotic painkillers or illicit drugs. As with other opiates, regular use, even over a relatively short-term period, can lead to tolerance. Once this develops, the prescribed dosage is no longer effective at treating pain. Increasing a dose or escalating use of Vicodin can lead not only to overdose but to dependence as well.

Signs and Treatment Options for Vicodin Overdose

Overdose symptoms can be attributed to both the hydrocodone and acetaminophen components of Vicodin. Too much hydrocodone can cause a slowed heart rate, low blood pressure, difficult breathing, cold and clammy skin, extreme drowsiness which can progress to coma, cardiac arrest and death. Taking too much acetaminophen can cause dark urine, yellowing of the skin and whites of the eyes, low blood sugar, bleeding, nausea, confusion, vomiting, diarrhea, liver failure, sweating, loss of appetite, irritability and death. Immediate medical attention should be sought if you suspect a Vicodin overdose. If the overdose is recent, doctors may induce vomiting, pump the stomach or use activated charcoal so the body doesn’t absorb the drug. An acetaminophen overdose can be treated with medication that helps prevent liver damage. An antidote may be given to counteract the effects of a hydrocodone overdose.

The Waismann Method: Treating Vicodin Addiction Quickly and Safely

The use of Vicodin can not only cause overdose but may also lead to physical and psychological dependence. The Waismann Method of rapid detox has treated Vicodin addiction safely and with compassion for more than a decade. We know most of our patients didn’t intend to become addicted and we strive to provide care that builds you up physically, mentally and emotionally. Our medical procedure is performed in an accredited hospital and takes less than two hours. We use medicine to cleanse the Vicodin from patients’ opiate receptors while they are under deep sedation administered by board-certified anesthesiologists. The withdrawal phase is accelerated and occurs while the patients are sedated. They awake opiate-free without awareness of withdrawal symptoms that occurred. Our procedure is completely opiate-free, meaning we don’t use Suboxone or methadone to treat opiate addiction. Our transitional living facility, Domus Retreat, is also available to assist guests in their continued recovery. Guests are offered individually prepared meals, biofeedback therapy, massage therapy, and group and individual counseling in a serene atmosphere.

Recent Newsletters
Find Help for Opiate Addiction
Call us today for more information about rapid detox treatment for prescription drug addiction to discuss how Waismann Method treatment can free you from your dependency and get your life back.
(888) 987-4673 - (888) 987-HOPE
Call (310) 205-0808
Call (310) 927-7155 Weekends & Evenings.
Or send us a Contact Waismann Method Treatment
("sent_an_offline_message"); });